Home » Frequently asked Questions on Health » Is there any harm in taking Saridon for migraine?

Is there any harm in taking Saridon for migraine?

Q: I read an article about a woman and her daughter using Saridon for headaches, where the doctor recommended not to use the drug for more than a month. I have searched a lot about this drug but could not find much information, except that it can damage the liver if overdosed. Why is it so harmful? I suffer from migraine and have been taking Excedrin migraine, but lately it is not working as well as it used to. A pharmacist suggested Saridon, but I am not confident to take it. I have hypertension which is controlled by Propranolol 40mg twice day, Verapamil 240mg once day, Clonidine 0.1 mg one at night. I have been diagnosed with high cholesterol 225 and triglicerides 178. For this I have started taking Lovastatin for 30 days. Please advise.

A:Saridon is the brand name a combination pain-killer that contains acetaminophen. It should not be used for prolonged periods so as to avoid side effects (liver impairment). There is also a difference between a normal headache and diagnosed case of migraine. For relief of migraine pain, one does not need to use the pain-killer every day; only when there is an attack. Excedrin is the brand name of a pain-killer that contains acetaminophen and aspirin. It is similar to Saridon. In the last few years, some medicines have been launched that prevent migraine attack. You need to consult your doctor about it. One should also keep in mind that pain on the back of the head can also be due to uncontrolled blood pressure. Hence it is important to ensure that the headache is due to migraine and not high blood pressure. For blood pressure you are taking three medicines. It is not clear from your message whether an attempt was made to control blood pressure with one or two medicines before adding on the third one. Also research has established the need for a diuretic either as the first or at least the second drug to control blood pressure. In other words, if two medicines are prescribed, one should be a diuretic (the medicine that produces more urine, removes excess salt and brings down the blood pressure).

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------